Dermatology Community
Seborrheic dermatitis Questions...
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Seborrheic dermatitis Questions...

Hello, I'm a 21 year old male who was recently diagnosed with Seborrheic dermatitis.

I began seeing red dots around my nose leading up to my eyebrows.  At first i thought nothing of it, i thought it may be a reaction to ProActive which i was using at the time.  I immediately stopped using the ProActive, and began applying light Burn/Skin Irritation cream.  The problem seemed to persist.  I started using aloa and some loations thinking it may simply be, my skin is dry.  overtime it worsed and the dots and area around them began to become itchy, and then painful.  Now i had a nasty case of cradle cap as a baby so the diagnosis of Seborrheic dermatitis seems to fit pretty well.

I eventually visited a dermatologist in hopes of curing this problem.  or in the very least finding a way to control it.  I used an over the counter cortisol steroid before my visit as it became to much to bare.  I found this cream helped within a day if not less.  upon my visit i had little visible signs however i still had some dryness and skin flakes.

I was then put on a regiment of desonide 0.05% cream as well as a cortisol steroid ketoconazole 2%.  However, my dermatologists instructions on how to apply these were a bit vague needless to say, i was told to apply the cream twice daily for two weeks then apply as needed after.  I was unaware that there was two creams i was prescribed and the pharmacist who i know may not have the best background to answer such questions, suggested i not apply both in one day.  I've been using the creams for around a month or two, and have been using the ketoconazole 1 day and the next desonide.  it seems to work for a short period of time, however, it does return with a vengance if the regiment is stopped or slowed, say after 2-3 days it quickly worsens right back to where it was.  It also takes quite a bit to recover when i begin the treatment again, which may simply be me applying the medicine incorrectly.

My question is a few parter.

What is the average proper application method of these two creams, both once a day, both twice a day?  My dermatologist said to apply the cream twice a day but did not specify both, infact did not tell me i would be recieving two different creams at all.

The second is, this doesn't seem to be controlling my breakouts, it is in all possibility that i'm simply applying these creams incorectly, which i wouldn't be suprised in the least.  however, i'd like to know whether this condition is going to be easier to manage over time, because as of now it seems a topical steroid daily is nessesary, which makes me a bit uneasy, as i know long term use of such steroids can lead to larger problems in the future.

Any information would be greatly appreciated,

Best Regards,
CobainsDomain
Related Discussions
4 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
It looks like pityriasis rosea rather than psoriasis which presents as thick white and red scales. Pityriasis rosea is a common human skin disease which presents as numerous patches of pink or red oval rash. The rash may be accompanied by low-grade headache, fever, nausea and fatigue and itching.
Initially, a primary plaque, called a herald patch, is seen. Then it is followed by a distinctive, generalized rash 1-2 weeks later. The rash lasts approximately 2-6 weeks and is found in a Christmas tree pattern over the trunk and abdomen.
Topical and oral steroids are needed. Water, sweat, and soap may cause irritation and should be avoided in the disease. Topical zinc oxide and calamine lotion are useful for pruritus.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Blank
563773_tn?1374250139
Hello,
Sorry replied to an earlier question first. Ketoconazole is not a steroid but an antifungal cream and desonide is a low potent steroid cream. It is not advisable to use too much of steroid creams as it has plenty of side effects like skin atrophy, skin thinning, telangiectasia, steroid induced rosacea or redness.

My advice would be to consult your dermatologist for the right prescription. Usually we prescribe steroids for once daily use. Basically topical antifungals and mild steroids are the usual treatment and combination of the two can be used to treat stubborn patches. Oral antifungal drugs and immunomodulators such as tacrolimus and pimecrolimus are used in very severe cases.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Avatar_m_tn
i was prescribed every day for 2 weeks and then following that as needed.  Basically im just wondering whether i apply the ketoconazole first then the desonide? and if the two are safe to apply together, as in one like 20 min. after the first has had time to dry?  thank you for your response it did help.
Blank
563773_tn?1374250139
Hello,
There are no reported interactions between Desonide and ketoconazole topical and hence both can be applied one after the other when one has dried.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
Avatar_m_tn
Blank
PMDER1
San francisco, CA
209987_tn?1418913008
Blank
tschock
AB